Alert archive / Minnesota / Winter Storm Watches in 2015

Winter Storm Watch 3, NWS Twin Cities, MN

December 25, 20157 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Dec 25, 2015, 2:58 AM CST for 7 counties in Minnesota. It took effect at Dec 26, 2015, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 2:58 AM CST (08:58 UTC)
In effect from
Dec 26, 2015, 12:00 AM CST
Expired
Dec 25, 2015, 3:16 PM CST
In force
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Redwood County, MN, Renville County, MN, Swift County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 152 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WWUS43 KMPX 250858
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 AM CST FRI DEC 25 2015

...HEAVY SNOW POSSIBLE LATE TONIGHT AND SATURDAY...

.A WINTER STORM WATCH HAS BEEN ISSUED FOR MUCH OF WEST CENTRAL
MINNESOTA FOR LATE TONIGHT AND SATURDAY. SOME CITIES IN THE WATCH
AREA INCLUDE CANBY...DAWSON...MONTEVIDEO...RENVILLE...WILLMAR AND
APPLETON. ACCUMULATING SNOW WILL SPREAD INTO WEST CENTRAL
MINNESOTA LATE FRIDAY EVENING AND PERSIST INTO SATURDAY AFTERNOON.
SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE. IN
ADDITION...NORTHERLY WINDS OF 15 TO 25 MPH SATURDAY AFTERNOON MAY
LEAD TO CONSIDERABLE BLOWING AND DRIFTING SNOW...MAKING FOR
DIFFICULT DRIVING CONDITIONS.

MNZ054>057-064-065-073-251700-
/O.NEW.KMPX.WS.A.0003.151226T0600Z-151227T0000Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS
258 AM CST FRI DEC 25 2015

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT
THROUGH SATURDAY AFTERNOON. 

* SNOW IS LIKELY FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE.

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. 

* THE POTENTIAL EXISTS FOR DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
2 follow-up statements
233 
WWUS43 KMPX 251703
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 AM CST FRI DEC 25 2015

...HEAVY SNOW POSSIBLE LATE TONIGHT AND SATURDAY...

.A WINTER STORM WATCH CONTINUES FOR MUCH OF WEST CENTRAL
MINNESOTA FOR LATE TONIGHT AND SATURDAY. SOME CITIES IN THE WATCH
AREA INCLUDE CANBY...DAWSON...MONTEVIDEO...RENVILLE...WILLMAR AND
APPLETON. ACCUMULATING SNOW WILL SPREAD INTO WEST CENTRAL
MINNESOTA LATE FRIDAY EVENING AND PERSIST INTO SATURDAY AFTERNOON.
SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE. IN ADDITION...
NORTHERLY WINDS OF 15 TO 25 MPH SATURDAY AFTERNOON MAY LEAD TO
CONSIDERABLE BLOWING AND DRIFTING SNOW...MAKING FOR DIFFICULT
DRIVING CONDITIONS.

MNZ054>057-064-065-073-260115-
/O.CON.KMPX.WS.A.0003.151226T0600Z-151227T0000Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS
1103 AM CST FRI DEC 25 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* SNOW IS LIKELY FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE.

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE.

* THE POTENTIAL EXISTS FOR DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
146 
WWUS43 KMPX 252116
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CST FRI DEC 25 2015

...HEAVY SNOW POSSIBLE LATE TONIGHT AND SATURDAY...

.A WINTER STORM WARNING HAS BEEN ISSUED FOR WEST CENTRAL MINNESOTA
FOR LATE TONIGHT AND SATURDAY...GENERALLY WEST OF A LINE FROM ST.
PETER TO WILLMAR. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
THE REMAINDER OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN...ALSO FOR LATE TONIGHT AND SATURDAY. 

ACCUMULATING SNOW WILL SPREAD INTO WEST CENTRAL MINNESOTA LATE
THIS EVENING AND PERSIST INTO SATURDAY AFTERNOON. SNOW
ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE IN THE WARNING AREA.
FOR THE REMAINDER OF CENTRAL AND EASTERN MINNESOTA...INCLUDING ST.
CLOUD AND THE TWIN CITIES...3 TO 5 INCHES OF SNOW ARE POSSIBLE.
IN SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN NEAR EAU
CLAIRE...A MIX OF SNOW AND FREEZING RAIN IS POSSIBLE...WITH
SNOWFALL TOTALS OF 1 TO 3 INCHES AND MINOR ICE ACCUMULATION.

IN ADDITION...NORTHERLY WINDS OF 15 TO 25 MPH SATURDAY AFTERNOON
MAY LEAD TO CONSIDERABLE BLOWING AND DRIFTING SNOW ACROSS WEST
CENTRAL MINNESOTA...MAKING FOR DIFFICULT DRIVING CONDITIONS.

MNZ054>057-064-065-073-260530-
/O.UPG.KMPX.WS.A.0003.151226T0600Z-151227T0000Z/
/O.NEW.KMPX.WS.W.0006.151226T0300Z-151227T0000Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-
REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS
316 PM CST FRI DEC 25 2015

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9
PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW IS LIKELY FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE.

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE.

* THE POTENTIAL EXISTS FOR DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ067-074-075-082-083-091-092-260530-
/O.NEW.KMPX.WW.Y.0021.151226T0300Z-151227T0000Z/
SIBLEY-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...GAYLORD...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
316 PM CST FRI DEC 25 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM CST SATURDAY.

* MAIN IMPACT...2 TO 5 INCHES OF SNOW ARE EXPECTED...WITH HEAVIEST
  AMOUNTS NORTHWEST OF MANKATO.

* OTHER IMPACTS...BLOWING SNOW COULD REDUCE VISIBILITY ON SATURDAY
  AFTERNOON. FREEZING RAIN COULD MIX WITH THE SNOW ACROSS FAR
  SOUTHERN MINNESOTA...ESPECIALLY NEAR FAIRMONT AND BLUE EARTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ041>045-047>053-058>063-066-068>070-076>078-084-085-093-260530-
/O.NEW.KMPX.WW.Y.0021.151226T0600Z-151227T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-
GOODHUE-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...CHASKA...SHAKOPEE...HASTINGS...LE SUEUR...
FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA
316 PM CST FRI DEC 25 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST SATURDAY.

* MAIN IMPACT...2 TO 5 INCHES OF SNOW ARE EXPECTED...WITH HIGHEST
  AMOUNTS ACROSS CENTRAL AND WESTERN MINNESOTA.

* OTHER IMPACTS...FREEZING RAIN COULD MIX WITH THE SNOW IN FAR
  SOUTHERN MINNESOTA...ESPECIALLY NEAR ALBERT LEA AND OWATONNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ014>016-023>028-260530-
/O.NEW.KMPX.WW.Y.0021.151226T0900Z-151227T0000Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
316 PM CST FRI DEC 25 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM
CST SATURDAY.

* MAIN IMPACT...1 TO 4 INCHES OF SNOW...WITH HIGHEST AMOUNTS NORTH
  AND WEST OF EAU CLAIRE. FREEZING RAIN COULD MIX WITH THE SNOW
  NEAR EAU CLAIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ADL

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 11:01 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 24, 11:01 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1101 PM CST THU DEC 24 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM CST THU DEC 24 2015

LIGHT SNOW DEVELOPED ALONG THE IA/MN BORDER...SOUTH OF ALBERT LEA
PRIOR TO 2 PM. THIS AREA OF LIGHT SNOW WAS ASSOCIATED WITH SHORT
WAVE MOVING ACROSS IA. THIS FEATURE WILL BRUSH MPX FAR SE CWA WITH
OCCASIONAL LIGHT SNOW FROM ALBERT LEA TO EAU CLAIRE
WISCONSIN...BEFORE ENDING FROM SW TO NE PRIOR TO MIDNIGHT. A LIGHT
DUSTING...UP TO A HALF INCH IS POSSIBLE IN THE SOUTHEAST CORNER OF
FREEBORN COUNTY THIS AFTN. ELSEWHERE...OCCASIONAL FLURRIES IN
CENTRAL MN WILL END THIS EVENING. AHEAD OF THE NEXT SYSTEM THAT WILL
AFFECT THE UPPER MIDWEST LATE FRIDAY AND SATURDAY...SKIES WILL
TEMPORARILY CLEAR OR BECOME PARTY CLOUDY OVERNIGHT/EARLY FRIDAY
MORNING BEFORE CLOUDS MOVE IN LATER FRIDAY AFTN. IF SKIES CLEAR
EARLY THIS EVENING...TEMPS WILL LIKELY DROP INTO THE TEENS/SINGLE
DIGITS ABV ZERO. HOWEVER...IF SKIES REMAIN CLOUDY
OVERNIGHT...TEMPS WILL LIKELY ONLY FALL A FEW DEGREES FROM
AFTERNOON READINGS IN THE 20S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 PM CST THU DEC 24 2015

THE FORECAST CONCERN IN THE LONGER TERM REMAINS SNOW THREAT
FRIDAY NIGHT/SATURDAY AND DEVELOPMENT OF LONG WAVE PATTERN INTO
NEXT WEEK WITH ANOTHER SNOW POTENTIAL MONDAY/TUESDAY.

MODELS IN FAIR AGREEMENT WITH DEVELOPMENT OF SNOW FRIDAY NIGHT AND
SATURDAY. FEELING NOW IS A SNOW BAND DEVELOPING ACROSS MAINLY
CENTRAL MN WITH 3-5 INCHES LIKELY OVER MUCH OF THE NORTHERN 2/3RDS
OF THE CWA. FAR SOUTHERN MN SHOULD SEE LOWER AMOUNTS INTO SATURDAY
AS MAIN FRONTOGENTICAL FORCING LIFTS INTO CENTRAL MN AS THE UPPER
WAVE/JET FORCING MOVES EAST. STILL SEEING A QPF AMOUNT OF
0.30-0.40 INCHES IN THE HEAVIER SNOW BAND AS WELL. THE GFS AND
HOPWRF TS ARE HIGHER IN SNOW AMOUNTS/QPF OVER THE WESTERN
CWA...WHICH DID GENERATE SOME 6-8 INCH SNOW TOTALS. WILL HAVE TO
WATCH THIS TREND INTO TONIGHT AS THE SREF SNOW PROBABILITIES FOR
GREATER THAN 4 INCHES WERE NOT THAT GREAT OVER MOST OF THE CWA.
ALSO...SREF PLUMES WERE INDICATING MAINLY A 2-4 INCH SNOW AREA.
THERE IS SOME POTENTIAL OF MIXED PRECIPITATION IN FAR SOUTH
CENTRAL MN WITH SLEET INDICATED DEVELOPING INTO SATURDAY. THIS MAY
LIMIT OVERALL ACCUMULATIONS TO THE FAR SOUTH AS WELL. THE CIPS
ANALOG HAZARDS GUIDANCE WAS STILL SHOWING THE SNOW BAND OVER
CENTRAL MN AS WELL...WITH THE BEST FIT ANALOG BEING 12/24/1987. AT
THE MOMENT WE BELIEVE AN ADVISORY WILL BE NEEDED FOR THE FRIDAY
NIGHT/SATURDAY PERIOD. WILL LEAVE FOR THE NEXT FORECAST PACKAGE
FOR ITS INCLUSION...GIVEN NEW MODEL GUIDANCE.

THE LONGER TERM CONTINUES TO SPREAD ANOTHER STRONG TROUGH INTO
THE WESTERN CONUS...WITH THE CUTOFF CIRCULATION TO THE SOUTHWEST
LIFTING OUT TO THE NORTHEAST WITH A ST LOUIS TO CHICAGO TRACK OF
THE 12Z ECMWF. THIS A TAD BIT MORE TO THE SOUTHEAST THAN
YESTERDAY. THE GFS REMAINS EVEN A BIT MORE SO TO THE EAST DURING
THIS PERIOD. WILL CONTINUE THE CHANCE POPS AND THIS EVENT AND
CONTINUE TO MONITOR FUTURE MODEL TRENDS. THE OVERALL PATTERN
REMAINS DOES CHANGE TO A MORE AMPLIFIED TROUGH OVER THE CENTRAL
CONUS BY MIDWEEK WITH COOLER THAN NORMAL READINGS SOME SUNDAY AND
AGAIN DEVELOPING INTO NEXT THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1051 PM CST THU DEC 24 2015

CEILINGS ARE CLEARING ACROSS FAR WESTERN MINNESOTA LATE THIS
EVENING AND REMAINS SOMEWHAT UNCLEAR HOW FAR EAST THIS CLEARING
LINE WILL MAKE IT. EVENTUALLY...WE THINK THE BACK EDGE WILL STOP
PROGRESSING EAST AND PERHAPS EVEN FILL IN. NOT TOO CONFIDENT
THOUGH IN THIS SCENARIO. WE DECIDED TO HOLD ONTO CEILINGS THROUGH
THE MORNING.

KMSP...

WE THINK THE 1700-1800FT CEILINGS WILL HANG AROUND THROUGH THE
MORNING. WE ARE STRUGGLING WITH FINDING A TIME FOR CLEARING
TOMORROW. WE START TO ADVECT SLIGHTLY WARMER AIR INTO MN EARLY IN
THE MORNING. WARMING IS GOOD FOR CLEARING CLOUDS...BUT NOT GOOD IF
IT BRINGS IN MOISTURE. THE CLEARING LINE IS SLOW...SO WE'RE
THINKING A CLOUDY MORNING AND SOME CLEARING IN THE AFTERNOON.

/OUTLOOK FOR KMSP/
SAT...MVFR WITH IFR/SN POSSIBLE. WINDS NE 10-15 KTS...BCMG N.
SUN...MVFR POSSIBLE EARLY...THEN VFR. WINDS NW 5-10 KTS.
MON...VFR. WINDS E 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...JLT
LONG TERM...DWE
AVIATION...CLF
Hazardous weather outlook, Dec 24, 12:29 PM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1229 PM CST THU DEC 24 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
251830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1229 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ACCUMULATING SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY. THERE
REMAINS UNCERTAINTY ON WHERE THE GREATEST SNOWFALL WILL OCCUR...
BUT IT APPEARS INCREASINGLY LIKELY THAT MUCH OF THE AREA ALONG
AND SOUTH OF A LINE FROM GRANITE FALLS THROUGH THE TWIN CITIES
METRO TO RICE LAKE WILL SEE AT LEAST THREE INCHES OF SNOWFALL. THE
HEAVIEST SNOW IS EXPECTED OVERNIGHT FRIDAY NIGHT AND SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:16 PM CSTWinter Storm WarningMPXChippewa, Kandiyohi, Lac qui Parle, Redwood, Renville, Swift and 1 more23 hr
Dec 25, 3:16 PM CSTWinter Weather AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chisago and 29 more27 hr

Nearby

Winter Storm Watches in Minnesota, 2015Every winter storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.